Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 1999, 2:22 PM MDT for Huerfano County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1999, 2:22 PM MDT (20:22 UTC)
- Expired
- Aug 10, 1999, 2:55 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 102024 RRA SVRPUB COC055-102055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MDT TUE AUG 10 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 255 PM MDT * AT 221 PM MDT...RADAR SHOWED A SEVERE STORM 14 MILES EAST OF WALSENBURG MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CROSSING HIGHWAY 10 ON THE HUERFANO COUNTY LINE BY 235 PM MDT...THEN MOVING TO THE HUERFANO AND PUEBLO COUNTY LINE BY 250 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THEN WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. WFF/SJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:07 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 10, 2:07 PM MDT, 15 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 207 PM MDT TUE AUG 10 1999 THUNDERSTORM COVERAGE THE MAIN CONCERN OVER THE NEXT 24-30HRS WITH POTENTIAL DRYING OUT BY THU INTO THE WEEKEND. TNGT: LATEST WATER VAPOR IMAGERY LOOP SHOWED MAIN SHORTWAVE JUST ABOUT ENTER SOUTH CENTRAL CO WITH AN AREA OF SHRA/TSRA BREAKING OUT IN NORTH CENTRAL NM AND SOUTHERN CO. ISOCHRONE ANALYSIS PROJECTS SHORTWAVE TO MOVE FROM SAN LUIS-CANON CITY-WESTERN COLORADO SPRINGS THROUGH 0200Z/11. PLENTY OF DEEP MOISTURE AROUND...SO WILL CONTINUE LIKELY WORDING IN THE SOUTHEASTERN MOUNTAINS TO EASTERN SAN JUAN MOUNTAINS FOR TONIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. PLAN TO GO WITH SCATTERED WORDING ALONG I-25 CORRIDOR AND EAST...BUT MANY NEED TO HIT IT HARDER IF COVERAGE BECOMES LARGER. ACTIVITY MAY HANG ON AFTER SUNSET IN MOST AREAS WITH UPPER SUPPORT SO WILL PROBABLY NOT PUT ANY TIMERS ON PRECIPITATION FOR TONIGHT. CLOUDS MAY HANG AROUND FOR MUCH OF THE NIGHT...SO MAY GO A FEW DEGREES HIGHER ON TEMPERATURE MINIMA TONIGHT. WED-WED NGT: CUTOFF LOW STILL SPINNING OUT IN NORTHERN CA PER CURRENT WATER VAPOR IMAGERY. 12Z/10 500MB ANALYSIS SHOWED PARENT ULJ ON THE EAST SIDE OF LOW...SO SHOULD START TO LIFT NORTHEASTWARD INTO THE GREAT BASIN PER LATEST SHORT RANGE MODELS. MODELS HAVE GOOD CONTINUITY WITH WEAKENING AND TAKING MID-LEVEL SHORTWAVE INTO THE NORTHERN ROCKIES AND A WEAK MID-LEVEL SHEAR AXIS MOVING THROUGH CO LATE WED AFTERNOON-WED NGT. LOWER TROP TO BECOME WEST- SOUTHWESTERLY WITH GOOD DOWNSLOPING CONDITIONS. SURFACE WINDS MAY GET INTO THE 10-25 MPH RANGE WED...BUT WILL HOLD OFF ON MENTION RIGHT NOW. MIDSHIFT CAN ADD IF THEY SEE FIT. STILL PLENTY OF MOISTURE AROUND TO MAINTAIN CURRENT ZONE POP WORDING FOR WED...SHOULD BE HIGH BASED IF IT FORMS. DEPTH OF MOISTURE STARTS TO DECREASE WITH GOOD WESTERLY FLOW BY WED NIGHT...AND HAS GOOD CONTINUITY WITH WHAT THE OLD MRF RUNS WERE SHOWING A FEW DAYS AGO. MID/UPPER LEVEL MOISTURE SHOULD SHIFT SOUTH AND EASTWARD FROM CO LATE WED NIGHT. SO...WILL GO WITH 20-30 POP WORDING FOR WED EVENING...THEN BECOMING CLEAR. WED NIGHT TEMPERATURE MINIMA SHOULD BE A FEW DEGREES COOLER...THAN TUE NIGHT...WITH A CLEAR SKY AND LOWER SURFACE DEW POINTS. THU: 48-60HR AVN VERIFYING PRETTY GOOD AS MID-LEVEL SHORTWAVE WILL DRIVE THROUGH NORTHERN PLAINS INTO UPPER MIDWEST. 700-300MB MEAN RH PROGGED TO BE 15-25% WHICH WOULD SUPPRESS ANY DEEP VERTICAL CONVECTIVE RELEASE. DID NOTE THAT ETA STILL MAINTAINS 700MB WEAK MOISTURE RIDGE ACROSS CWA ON THU MORNING AND WITH MID-LEVEL SHEAR AXIS REMAIN OVER CWA MUCH OF THE DAY...COULD SET SOMETHING OFF. WILL MAINTAIN KEEPING OUT THE MENTION OF SHRA/TSRA FOR THU. MID- LEVELS SHOULD WARM WITH RELATIVELY DRIER AIR AND PLENTY OF INSOLATION. TEMPERATURE MAXIMA SHOULD BE NEAR SEASONAL READINGS ON THU. EXTENDED(FRI-SUN): MRF UPPER LEVEL ANTICYCLONE SHOULD REMAIN OVER DESERT SOUTHWEST INTO THE SOUTHERN PLAINS WITH WESTERLIES REMAINING OVER THE NORTHERN U.S. 700-300MB MEAN RH VALUES CONTINUE TO BE PROGGED AT 10-25%...SO PRECIPITATION THREAT SHOULD REMAIN AROUND 5- 10% AND WILL CONTINUE DRY WORDING. TEMPERATURE MINIMA/MAXIMA SHOULD BE NEAR SEASONAL READINGS. .PUB...NONE. METZE
In the hours before
Special weather statement, Aug 10, 11:35 AM MDT, 2 hours 47 minutes before
COZ058>081-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT TUE AUG 10 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH THIS EVENING... THE SIGNIFICANT WEATHER OUTLOOK CALLS FOR SCATTERED THUNDERSTORMS FOR MOST OF SOUTHEAST COLORADO...WITH SHOWERS AND THUNDERSTORMS MORE NUMEROUS OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. A PLUME OF MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH THIS EVENING. AN UPPER LEVEL DISTURBANCE IN NORTH CENTRAL NEW MEXICO IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO DURING THE AFTERNOON AND EVENING. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON OVER THE MOUNTAINS...AND SPREAD INTO THE NEARBY PLAINS AFTER 3 PM. WITH RELATIVELY DEEP MOIST AIR OVER THE REGION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...AND LA GARITA MOUNTAINS. OVER THE EASTERN PLAINS...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE AFTERNOON WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS...SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING. WITH UPPER LEVEL ENERGY REMAINING OVER THE REGION THROUGH LATE EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFTER SUNSET...BEFORE DIMINISHING AFTER MIDNIGHT. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY RAINFALL REPORTS IN THE SAN LUIS VALLEY...INCLUDING THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.
Special weather statement, Aug 10, 11:35 AM MDT, 2 hours 47 minutes before
COZ058>081-102000- SIGNIFICANT WEATHER OUTLOOK...CORRECTION FOR HEADER NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT TUE AUG 10 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH THIS EVENING... THE SIGNIFICANT WEATHER OUTLOOK CALLS FOR SCATTERED THUNDERSTORMS FOR MOST OF SOUTHEAST COLORADO...WITH SHOWERS AND THUNDERSTORMS MORE NUMEROUS OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. A PLUME OF MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH THIS EVENING. AN UPPER LEVEL DISTURBANCE IN NORTH CENTRAL NEW MEXICO IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO DURING THE AFTERNOON AND EVENING. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON OVER THE MOUNTAINS...AND SPREAD INTO THE NEARBY PLAINS AFTER 3 PM. WITH RELATIVELY DEEP MOIST AIR OVER THE REGION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...AND LA GARITA MOUNTAINS. OVER THE EASTERN PLAINS...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE AFTERNOON WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS...SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING. WITH UPPER LEVEL ENERGY REMAINING OVER THE REGION THROUGH LATE EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFTER SUNSET...BEFORE DIMINISHING AFTER MIDNIGHT. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY RAINFALL REPORTS IN THE SAN LUIS VALLEY...INCLUDING THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.
Special weather statement, Aug 10, 11:35 AM MDT, 2 hours 47 minutes before
COZ058>081-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT TUE AUG 10 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH THIS EVENING... THE SIGNIFICANT WEATHER OUTLOOK CALLS FOR SCATTERED THUNDERSTORMS FOR MOST OF SOUTHEAST COLORADO...WITH SHOWERS AND THUNDERSTORMS MORE NUMEROUS OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. A PLUME OF MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH THIS EVENING. AN UPPER LEVEL DISTURBANCE IN NORTH CENTRAL NEW MEXICO IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO DURING THE AFTERNOON AND EVENING. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON OVER THE MOUNTAINS...AND SPREAD INTO THE NEARBY PLAINS AFTER 3 PM. WITH RELATIVELY DEEP MOIST AIR OVER THE REGION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...AND LA GARITA MOUNTAINS. OVER THE EASTERN PLAINS...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE AFTERNOON WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS...SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING. WITH UPPER LEVEL ENERGY REMAINING OVER THE REGION THROUGH LATE EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFTER SUNSET...BEFORE DIMINISHING AFTER MIDNIGHT. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY RAINFALL REPORTS IN THE SAN LUIS VALLEY...INCLUDING THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.
Special weather statement, Aug 10, 11:35 AM MDT, 2 hours 47 minutes before
COZ058>081-102000- SIGNIFICANT WEATHER OUTLOOK...CORRECTION FOR HEADER NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT TUE AUG 10 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH THIS EVENING... THE SIGNIFICANT WEATHER OUTLOOK CALLS FOR SCATTERED THUNDERSTORMS FOR MOST OF SOUTHEAST COLORADO...WITH SHOWERS AND THUNDERSTORMS MORE NUMEROUS OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. A PLUME OF MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH THIS EVENING. AN UPPER LEVEL DISTURBANCE IN NORTH CENTRAL NEW MEXICO IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO DURING THE AFTERNOON AND EVENING. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON OVER THE MOUNTAINS...AND SPREAD INTO THE NEARBY PLAINS AFTER 3 PM. WITH RELATIVELY DEEP MOIST AIR OVER THE REGION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...AND LA GARITA MOUNTAINS. OVER THE EASTERN PLAINS...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE AFTERNOON WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE. ALTHOUGH WIND PROFILES ARE NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS...SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING. WITH UPPER LEVEL ENERGY REMAINING OVER THE REGION THROUGH LATE EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFTER SUNSET...BEFORE DIMINISHING AFTER MIDNIGHT. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY RAINFALL REPORTS IN THE SAN LUIS VALLEY...INCLUDING THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.